Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Hot Flashes

Get Email Updates

Related Topics

Hot Flashes Guide

Susan Cody HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: After hip surgery they took my Premarin away.

By Anonymous
 
Rate This

Will premarin throw blood clots and put me at risk of breast cancer?
I had a total hysterectomy at age 25 I am now 78. I have taken Premarin for
over 50 years every day - I now am having hot flashes and memory loss.

Add a Comment2 Comments

Alison Beaver

Hi,
Yes, using vaginal estrogen does have risks that include blot clots and increased risk for breast cancer.

However, it is important to call your doctor and understand WHY they have stopped your prescription and what your other treatment options are post-surgery for your symptoms.

Please do not allow a doctor to "take something away" without fully understanding the reasoning, as well as your other options.

Let us know what your doctor says, and we can help you research other treatment options that he/she recommends!

How is your hip feeling after surgery? Are you using pain medication or other treatment after surgery, and do you know if you are able to resume your premarin prescription after your body is healed from surgery? Regardless, please let your doctor know that you are experiencing symptoms that are not related to hip surgery, and ask what your appropriate treatment options are.

October 29, 2011 - 8:46pm
EmpowHER Guest
Anonymous (reply to Alison Beaver)

Hi Allison: Thank you for answering me - my hip surgery is almost pain free and I am walking well. But my Primary Dr. says Premarin will cause blood clots and breast cancer. I did see an OB GYN who put me on estrogen patches but I am not as well as on Premarin.
I now have a rash popping out on my legs and arms - I hope it is not a allergic to the metal in the hip or estrogen.

October 30, 2011 - 9:36am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1881 Health

Changed

776 Lives

Saved

644 Lives
5 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do you suffer from hot flashes?:
View Results